HAL will be down for maintenance from Friday, June 10 at 4pm through Monday, June 13 at 9am. More information
Skip to Main content Skip to Navigation
Journal articles

On the maximum relative error when computing integer powers by iterated multiplications in floating-point arithmetic

Stef Graillat 1 Vincent Lefèvre 2 Jean-Michel Muller 2
1 PEQUAN - Performance et Qualité des Algorithmes Numériques
LIP6 - Laboratoire d'Informatique de Paris 6
2 ARIC - Arithmetic and Computing
Inria Grenoble - Rhône-Alpes, LIP - Laboratoire de l'Informatique du Parallélisme
Abstract : We improve the usual relative error bound for the computation of x^n through iterated multiplications by x in binary floating-point arithmetic. The obtained error bound is only slightly better than the usual one, but it is simpler. We also discuss the more general problem of computing the product of n terms.
Document type :
Journal articles
Complete list of metadata

Cited literature [7 references]  Display  Hide  Download

https://hal-ens-lyon.archives-ouvertes.fr/ensl-00945033
Contributor : Jean-Michel Muller Connect in order to contact the contributor
Submitted on : Friday, October 17, 2014 - 3:34:19 PM
Last modification on : Monday, May 16, 2022 - 4:58:02 PM
Long-term archiving on: : Sunday, January 18, 2015 - 10:35:11 AM

File

x-puissance-n-revision.pdf
Files produced by the author(s)

Identifiers

Citation

Stef Graillat, Vincent Lefèvre, Jean-Michel Muller. On the maximum relative error when computing integer powers by iterated multiplications in floating-point arithmetic. Numerical Algorithms, Springer Verlag, 2015, 70 (3), pp.653-667. ⟨10.1007/s11075-015-9967-8⟩. ⟨ensl-00945033v2⟩

Share

Metrics

Record views

481

Files downloads

466